Alert archive / Utah / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 46, NWS Salt Lake City, UT

August 18, 2007Box Elder County, Davis County, Weber County, Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 18, 2007, 9:50 PM MDT for Box Elder County, Davis County, Weber County, Utah. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2007, 9:50 PM MDT (03:50 UTC)
Expired
Aug 18, 2007, 10:15 PM MDT
In force
25 min
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

Counties Box Elder County, UT, Davis County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 35 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 4:08 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 3.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-271 J/kg
Mixed-layer LCL
2739 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KSLC 190349
SVRSLC
UTC003-011-057-190415-
/O.NEW.KSLC.SV.W.0046.070819T0350Z-070819T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
950 PM MDT SAT AUG 18 2007

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BOX ELDER COUNTY IN UTAH...
  NORTHEASTERN DAVIS COUNTY IN UTAH...
  THIS INCLUDES THE COMMUNITY OF LAYTON...
  CENTRAL WEBER COUNTY IN UTAH...
  THIS INCLUDES THE COMMUNITY OF OGDEN...

* UNTIL 1015 PM MDT

* AT 948 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CLINTON...OR ABOUT 7 MILES
  NORTHWEST OF LAYTON...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RIVERDALE...SOUTH OGDEN...LAYTON AND OGDEN BY 955 PM MDT...
  UINTAH...SOUTH WEBER AND 8 MILES NORTH OF KAYSVILLE BY 1000 PM
  MDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH.

LAT...LON 4145 11220 4103 11216 4101 11185 4126 11188
      4148 11192

$$
2 follow-up statements
000 
WWUS55 KSLC 190405
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1004 PM MDT SAT AUG 18 2007

UTC003-011-057-190415-
/O.CON.KSLC.SV.W.0046.000000T0000Z-070819T0415Z/
DAVIS UT-WEBER UT-BOX ELDER UT-
1004 PM MDT SAT AUG 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT
FOR EAST CENTRAL BOX ELDER...CENTRAL WEBER AND NORTHEASTERN DAVIS
COUNTIES...

AT 1002 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR UINTAH...OR ABOUT 6 
MILES SOUTHEAST OF OGDEN...MOVING EAST AT 30 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH.

LAT...LON 4145 11220 4103 11216 4101 11185 4126 11188
      4148 11192

$$
000 
WWUS55 KSLC 190416
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1016 PM MDT SAT AUG 18 2007

UTC003-011-057-190426-
/O.EXP.KSLC.SV.W.0046.000000T0000Z-070819T0415Z/
DAVIS UT-WEBER UT-BOX ELDER UT-
1016 PM MDT SAT AUG 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOX ELDER...
CENTRAL WEBER AND NORTHEASTERN DAVIS COUNTIES EXPIRES AT 1015 PM
MDT...

THE STORM HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
ALLOWED TO EXPIRE. THE STORM HAS MOVED INTO THE WASATCH MOUNTAINS. 
EASTERLY WIND GUSTS TO 50 MPH WILL CONTINUE THROUGH 1100 PM MDT.
 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SATURDAY EVENING FOR CENTRAL UTAH.

LAT...LON 4145 11220 4103 11216 4101 11185 4126 11188
      4148 11192

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 8:45 PM MDT, 1 hour 5 minutes earlier.

Area forecast discussion, Aug 18, 8:45 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
845 PM MDT SAT AUG 18 2007

.SYNOPSIS...A DISTURBANCE WILL MOVE NORTHEAST ACROSS NORTHERN AND
CENTRAL UTAH THROUGH THIS EVENING. AN UPPER TROUGH WILL MOVE
SLOWLY THROUGH THE PACIFIC NORTHWEST AND NORTHERN ROCKIES OVER THE
WEEKEND. THIS WILL BRING AN INCREASING SOUTHWEST FLOW TO UTAH SUNDAY.

&&

.DISCUSSION...SHEAR AND INSTABILITY COMBINED TO PRODUCE A FEW SEVERE
THUNDERSTORMS OVER NORTHERN UTAH THIS AFTERNOON AND EVENING. HARDEST
HIT WAS THE OGDEN AREA. UPDATES FORTHCOMING AS STORMS DECREASE IN
INTENSITY AND THE SEVERE THUNDERSTORM WATCH IS CANCELED IN THE NEXT
HOUR OR TWO.

DEW POINTS PLUMMETED ACROSS SOUTHWEST UTAH TODAY AS DRY SOUTHWEST
FLOW BEGAN TO SURFACE. THIS PROCESS WILL CONTINUE AND SPREAD NORTH
AND EAST SUNDAY...AS A STRONG...FOR SUMMER...TROUGH PUSHES ONSHORE
OF THE WEST COAST WEST AND NORTHWEST OF UTAH. THE TROUGH WILL PUSH A
COOL FRONT INTO NORTHWEST UTAH SUNDAY EVENING AND SHUNT DEEP
MOISTURE SOUTH OF THE STATE FOR MUCH OF NEXT WEEK.

&&

.AVIATION...NORTHERLY OUTFLOW WINDS HAVE DEVELOPED AT KSLC WHICH
WILL SWITCH TO NORTHEAST BY 04Z. LIGHTER SOUTHEAST WINDS EXPECTED TO
RETURN AROUND 06Z.

&&

.FIRE WEATHER...UPPER TROUGH OVER THE PACIFIC NORTHWEST WILL SWING
EAST THROUGH NORTHERN ROCKIES TONIGHT AND TOMORROW. THIS WILL CAUSE
INCREASED SOUTHWESTERLY FLOW OVER THE FIRE DISTRICT. TOMORROW WILL
SEE GUSTY SOUTHWEST WINDS ACROSS MOST OF THE STATE WITH THE
STRONGEST WINDS CONFINED TO THE WESTERN DESERTS AND THE NORTHERN
VALLEYS. WINDS COMBINED WITH LOWERING HUMIDITY HAVE PROMPTED THE
ISSUANCE OF A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. AMPLE MOISTURE REMAINS OVER THE AREA FOR SCATTERED
THUNDERSTORMS WITH WETTING RAINS THIS EVENING. LESS OF A CHANCE
FOR CONVECTION TOMORROW BUT ENOUGH MOISTURE WILL REMAIN FOR
ISOLATED AFTERNOON AND EVENING THUNDERSTORMS. DRY LIGHTNING WILL
ALSO BE POSSIBLE OVER THE NORTHWEST TOMORROW.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON SUNDAY TO 10 PM SUNDAY FOR FIRE
WEATHER ZONES 420...422...423 AND 424.

WY...NONE.

&&

GIBSON
FIRE WEATHER...YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Aug 18, 4:29 PM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
429 PM MDT SAT AUG 18 2007

UTZ001-002-005-007-192230-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAINS I-80 NORTH-
429 PM MDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF NORTHERN
UTAH THIS AFTERNOON INTO TONIGHT. LARGE HAIL AND STRONG WINDS ARE
POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY
STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH
SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA
MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...WEATHER SPOTTERS ARE ENCOURAGED
TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

UTZ003-004-006-008>016-019>021-517-518-WYZ021-192230-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
429 PM MDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH...
NORTHERN UTAH...SOUTHERN UTAH...SOUTHWEST UTAH AND SOUTHWEST
WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS
AFTERNOON OVER PORTIONS OF CENTRAL AND NORTHERN UTAH. BRIEF GUSTY
WINDS AND SMALL HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. THESE
STORMS WILL CONTINUE INTO TONIGHT OVER NORTHERN UTAH AND SOUTHWEST
WYOMING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS OVER
NORTHERN AND EASTERN SECTIONS OF THE OUTLOOK AREA ON SUNDAY. VERY
STRONG WINDS COULD ACCOMPANY A FEW OF THE STORMS OVER THE NORTH
SUNDAY EVENING. DRY WEATHER IS EXPECTED TO SPREAD INTO THE AREA
MONDAY AND PREVAIL THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

In the hours before

Local storm report, Aug 18, 8:09 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
809 PM MDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND GST     HILL AFB                41.12N 111.97W
08/18/2007  U59.00 MPH       DAVIS              UT   TRAINED SPOTTER

&&

RGRAHAM
Local storm report, Aug 18, 8:14 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
814 PM MDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HAIL             CLEARFIELD              41.10N 112.02W
08/18/2007  M0.75 INCH       DAVIS              UT   TRAINED SPOTTER

&&

CVG
Local storm report, Aug 18, 8:59 PM MDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
859 PM MDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND GST     HILL AFB                41.12N 111.97W
08/18/2007  M68 MPH          DAVIS              UT   OTHER FEDERAL

&&

RGRAHAM
Local storm report, Aug 18, 9:11 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
911 PM MDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     ROY                     41.17N 112.04W
08/18/2007                   WEBER              UT   PUBLIC

            LARGE BRANCHES DOWN

&&

RGRAHAM
Local storm report, Aug 18, 9:21 PM MDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
921 PM MDT SAT AUG 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             WEST POINT              41.12N 112.10W
08/18/2007  E0.75 INCH       DAVIS              UT   PUBLIC

&&

RGRAHAM

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 6:59 PM MDTSevere Thunderstorm WarningSLCDavis, Tooele46 min
Aug 18, 7:38 PM MDTSevere Thunderstorm WarningSLCWeber37 min
Aug 18, 8:03 PM MDTSevere Thunderstorm WarningSLCDavis13 min
Aug 18, 8:07 PM MDTSevere Thunderstorm WarningSLCMorgan38 min
Aug 18, 8:20 PM MDTSevere Thunderstorm WarningSLCWeber40 min
Aug 18, 10:14 PM MDTSevere Thunderstorm WarningSLCCache, Weber16 min
Aug 18, 11:03 PM MDTSevere Thunderstorm WarningSLCRich12 min
Aug 19, 3:40 AM MDTRed Flag WarningSLC18 hr
Aug 19, 1:26 PM MDTWind AdvisorySLC9 hr
Aug 19, 2:33 PM MDTSevere Thunderstorm WarningSLCCache21 min

Nearby

Severe Thunderstorm Warnings in Utah, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.